Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 24, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 28, 2016, 8:58 PM CDT for Harvey County, Reno County, Kansas. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 8:58 PM CDT (01:58 UTC)
- Expired
- May 29, 2016, 9:12 PM CDT
- In force
- 24 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Harvey County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Arkansas River at Alta Mills (ALMK1).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143665, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
512
WGUS43 KICT 290158
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT SAT MAY 28 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-291506-
/O.NEW.KICT.FL.W.0024.160529T0158Z-160529T1506Z/
/ALMK1.1.ER.160528T2025Z.160529T0131Z.160529T0306Z.NO/
858 PM CDT SAT MAY 28 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Little Arkansas River At Alta Mills.
* From this evening until Sunday morning.
* At 8:31 PM Saturday the stage was 22.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Sunday morning.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Alta Mills 22.0 22.5 Sat 9 PM 14.5 10.5 7.9
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
Metzger4 follow-up statements
667
WGUS83 KICT 291001
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
501 AM CDT SUN MAY 29 2016
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
...The flood warning continues for the following river in Kansas...
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-300001-
/O.EXT.KICT.FL.W.0024.000000T0000Z-160530T1312Z/
/ALMK1.1.ER.160528T2025Z.160529T1200Z.160530T0112Z.NO/
501 AM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until Monday morning.
* At 4:15 AM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by this
morning. The river will fall below flood stage this evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 22.7 Sun 04 AM 18.6 12.3 8.6
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC079-300001-
/O.CON.KICT.FL.W.0025.000000T0000Z-160530T0824Z/
/HTDK1.1.ER.160529T0845Z.160529T1800Z.160529T2024Z.NO/
501 AM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River Near Halstead.
* Until late tonight.
* At 4:30 AM Sunday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 25.0 Sun 04 AM 22.9 15.9 12.9
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$
KED825
WGUS83 KICT 291315
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 AM CDT SUN MAY 29 2016
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-300315-
/O.CON.KICT.FL.W.0024.000000T0000Z-160530T1312Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160530T0112Z.NO/
815 AM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until Monday morning.
* At 7:45 AM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 22.7 Sun 08 AM 18.6 12.3 8.6
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC079-300315-
/O.CON.KICT.FL.W.0025.000000T0000Z-160530T0824Z/
/HTDK1.1.ER.160529T0845Z.160529T1800Z.160529T2024Z.NO/
815 AM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River Near Halstead.
* Until late tonight.
* At 7:30 AM Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 25.1 Sun 07 AM 22.9 15.9 12.9
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$677
WGUS83 KICT 291906
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT SUN MAY 29 2016
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-300906-
/O.EXT.KICT.FL.W.0024.000000T0000Z-160530T0923Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160529T2123Z.NO/
206 PM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until late tonight.
* At 1:15 PM Sunday the stage was 22.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 22.0 feet...Bank overflow may occur a considerable
distance upstream and bypass the gage by as far as 2 miles south of
the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 22.4 Sun 01 PM 18.9 12.5 8.5
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC079-300753-
/O.EXT.KICT.FL.W.0025.000000T0000Z-160530T0753Z/
/HTDK1.1.ER.160529T0845Z.160529T1700Z.160529T1953Z.NO/
206 PM CDT SUN MAY 29 2016
The Flood Warning continues for
The Little Arkansas River Near Halstead.
* Until late tonight.
* At 1:46 PM Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 25.1 Sun 02 PM 22.8 16.2 12.9
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$871
WGUS83 KICT 300212
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT SUN MAY 29 2016
...The flood warning is cancelled for the following river in
Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC079-155-300242-
/O.CAN.KICT.FL.W.0024.000000T0000Z-160530T0923Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160529T2252Z.NO/
912 PM CDT SUN MAY 29 2016
The Flood Warning is cancelled for
The Little Arkansas River At Alta Mills.
* At 8:15 PM Sunday the stage was 21.8 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 5:52 PM Sunday.
* Forecast...The river will continue to fall to 12.5 feet by Tuesday
morning.
* Impact...At 22.0 feet...Bank overflow may occur a considerable
distance upstream and bypass the gage by as far as 2 miles south of
the gage site.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 21.8 Sun 8 PM 15.3 10.3 7.0
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC079-300242-
/O.CAN.KICT.FL.W.0025.000000T0000Z-160530T0753Z/
/HTDK1.1.ER.160529T0845Z.160529T1700Z.160529T2251Z.NO/
912 PM CDT SUN MAY 29 2016
The Flood Warning is cancelled for
The Little Arkansas River Near Halstead.
* At 9:01 PM Sunday the stage was 24.8 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 5:51 PM Sunday.
* Forecast...The river will continue to fall to 16.3 feet by Tuesday
morning.
* Impact...At 25.0 feet...Expect cropland and field flooding near the
river.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 24.8 Sun 9 PM 19.6 14.3 11.5
&&
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753
$$
LawsonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 28, 6:36 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 28, 6:36 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 636 PM CDT SAT MAY 28 2016 .SYNOPSIS... Issued at 253 PM CDT Sat May 28 2016 Water vapor imagery shows upper-level energy lifting into the Upper Mississippi River Valley this afternoon. With a remnant pocket of cooler air aloft lingering across portions of the region, diurnally driven cumulus developed this afternoon with ample insolation. && .SHORT TERM...(This evening through Tuesday night) Issued at 253 PM CDT Sat May 28 2016 The main forecast concerns are thunderstorm chances through the first part of the work week and the arrival of a cold front on Tuesday. Confidence is not particularly high in regards to how warm temperatures will get over the next few days given the potential for cloudy conditions and precipitation chances across much of the area. With the remnants of the diffuse surface boundary, that pushed across central and southeast Kansas earlier this morning, draped across central Oklahoma up into southwest Missouri thunderstorm chances have been removed this evening across far southeast Kansas. The diurnal cumulus that has developed this afternoon will diminish once we lose daytime heating with a pleasant evening in store. Sunday morning expect cloud cover to be on the increase as low level moisture begins to return northward. Towards daybreak models are consistent with H85 moisture transport edging northward across south central and central Kansas. Lapse rates do not look terribly impressive; however, with a pocket of steep lapse rates in the mid levels will continue to include mentions of thunderstorms beginning in the morning hours. Confidence is highest towards the afternoon and evening hours for thunderstorm chances as a subtle shortwave is progged to eject out of the southern Rockies. For Monday, there are some discrepancies amongst the models in regards to the axis of moisture transport. Therefore, confidence is not particularly high in the overall converge of thunderstorm activity. Given this uncertainty, have opted to maintain at least chance PoPs for thunderstorms. Thunderstorm activity that can develop along and west of I-135 may see the potential to become strong to severe. With a weakly capped and modestly unstable atmosphere overhead, even if storms cannot become surface based a few elevated storms will have enough shear and instability to work with. East of the I-135 corridor the instability drops off fairly dramatically; therefore, the potential for strong to severe storms is far less pronounced in those areas. By Tuesday morning as the aforementioned cold front approaches central Kansas expect thunderstorms become more widespread across central Kansas. As the frontal boundary slowly drops southeast during the day on Tuesday thunderstorm activity will increase across the area. The speed of the cold front is not terribly impressive with the upper-level energy lifting across the northern Plains. Therefore, with saturated soils already in place additional rainfall may exacerbate any lingering and/or recent flooding. .LONG TERM...(Wednesday through Saturday) Issued at 253 PM CDT Sat May 28 2016 By Wednesday morning/afternoon the frontal boundary will push across south central and southeast Kansas; however, there will still be the potential to see lingering thunderstorm activity during the morning and afternoon hours. By Wednesday night into Thursday morning as a stable post frontal airmass settles into the region things will begin to dry out for the end of the work week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 633 PM CDT Sat May 28 2016 VFR conditions will prevail through the night time hours. Meanwhile mid-level clouds and scattered rain showers will be possible across far Southern Kansas early Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 61 83 63 79 / 10 30 30 40 Hutchinson 60 82 62 78 / 10 30 30 30 Newton 60 83 62 78 / 10 30 30 30 ElDorado 61 83 62 79 / 10 30 30 40 Winfield-KWLD 62 83 63 80 / 10 40 30 40 Russell 57 81 60 80 / 10 30 30 40 Great Bend 58 80 60 80 / 10 30 30 40 Salina 58 83 62 80 / 10 30 30 30 McPherson 58 82 62 78 / 10 30 30 30 Coffeyville 63 85 64 80 / 10 30 20 40 Chanute 62 85 64 81 / 10 30 20 40 Iola 62 85 63 81 / 10 30 20 40 Parsons-KPPF 63 85 63 80 / 10 30 20 40 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...JMR SHORT TERM...JMR LONG TERM...JMR AVIATION...CDJ
Hazardous weather outlook, May 28, 3:46 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 PM CDT SAT MAY 28 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 346 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS RIVERS...STREAMS AND FLOOD PRONE AREAS REMAIN IN FLOOD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. SEE THE LATEST FLOOD WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ONGOING FLOODING ALONG NUMEROUS RIVERS...STREAMS AND IN FLOOD PRONE AREAS ARE EXPECTED TO LINGER THROUGH THE END OF THE WEEKEND AND INTO THE BEGINNING OF THE WORK WEEK. CONTINUE TO CHECK THE LATEST FLOOD WARNINGS FOR ADDITIONAL DETAILS. THUNDERSTORMS WILL RETURN ON SUNDAY WITH CHANCES LINGERING THROUGH WEDNESDAY. A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:46 AM CDT | River Flood Warning | ICT | Harvey | 23 hr |
| May 29, 11:52 AM CDT | Special Weather Statement | ICT | Sedgwick | 23 min |
| May 29, 11:56 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 30 min |
| May 29, 12:02 PM CDT | Special Weather Statement | ICT | Chautauqua | 43 min |
| May 29, 12:40 PM CDT | Special Weather Statement | ICT | Chautauqua | 35 min |
| May 29, 12:58 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| May 29, 1:11 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 48 min |
| May 29, 1:13 PM CDT | Special Weather Statement | ICT | Elk | 62 min |
| May 29, 1:20 PM CDT | Special Weather Statement | ICT | Harvey | 55 min |
| May 29, 1:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 57 min |
| May 29, 1:54 PM CDT | Special Weather Statement | ICT | McPherson | 36 min |
| May 29, 2:01 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 44 min |
| May 29, 2:18 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| May 29, 2:33 PM CDT | Special Weather Statement | ICT | Butler | 27 min |
| May 29, 2:36 PM CDT | Special Weather Statement | ICT | Marion | 24 min |
| May 29, 2:46 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 26 min |
| May 29, 2:52 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 29, 2:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 33 min |
| May 29, 3:01 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 29, 3:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| May 29, 3:14 PM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| May 29, 3:25 PM CDT | Special Weather Statement | ICT | Saline | 35 min |
| May 29, 3:44 PM CDT | Special Weather Statement | ICT | Chautauqua | 31 min |
| May 29, 3:57 PM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| May 29, 4:06 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 39 min |
| May 29, 4:30 PM CDT | Special Weather Statement | ICT | Cowley | 30 min |
| May 29, 4:36 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| May 29, 4:46 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 29, 5:05 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| May 29, 5:21 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| May 29, 5:23 PM CDT | Special Weather Statement | ICT | Cowley | 37 min |
| May 29, 5:38 PM CDT | Special Weather Statement | ICT | Marion | 37 min |
| May 29, 6:36 PM CDT | Special Weather Statement | ICT | Russell | 24 min |
| May 29, 6:41 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 64 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.